Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 124, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jul 26, 2021, 2:17 PM EDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 26, 2021, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 57 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052
WHUS52 KMLB 261817
SMWMLB
AMZ552-261900-
/O.NEW.KMLB.MA.W.0124.210726T1817Z-210726T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
Issued by National Weather Service Tampa Bay Area Ruskin FL
217 PM EDT Mon Jul 26 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
* Until 300 PM EDT.
* At 217 PM EDT, a strong thunderstorm was located over Sharpes,
moving east at 10 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours. Make sure
all on board are wearing life jackets.
* Locations impacted include...
Sharpes, Port Canaveral, Jetty Park, Cape Canaveral and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2885 8037 2836 8026 2817 8068 2881 8088
TIME...MOT...LOC 1817Z 250DEG 12KT 2844 8070
HAIL...0.00IN
WIND...>34KTS
$$
TBWWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 26, 10:12 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 26, 10:12 AM EDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1012 AM EDT Mon Jul 26 2021 .UPDATE... Current-Tonight...As of the mid-morning, Invest 90L continues to churn about 35 miles offshore from Mayport with a very broad and exposed center of circulation. Earlier convection overnight positioned in Volusia County has since shifted northward into northeast FL, with minimal shower activity remaining near Lake George. An additional band of showers extends across the southern Gulf Stream waters, wrapping on the southern extent of the low. Winds have shifted south to southwest this morning, leading to a northeastward motion of thunderstorms later this afternoon. The swath of dry air that had settled over the northern half of the peninsula this weekend has now shifted into the Gulf of Mexico, finally allowing much higher moisture (PW +2.00") to filter towards the peninsula. This will lead to efficient rainmakers later today, which combined with storm motion less than 10 mph could produce high rain totals and flooding of low and urbanized areas through the early evening. Latest HRRR runs show activity developing after 3pm today, with a focus south of Orlando towards the Space and Treasure Coasts. Lingering showers and storms will last beyond sunset and dissipating prior to midnight. No major changes to the forecast, except to remove mentionable PoPs this morning. Highs will reach the low to mid 90s today, with a heat index of 101-105. && .AVIATION... Generally VFR thru the TAF period. Diurnal heating will develop convection after 18Z, pushing very slowly northeastward or remaining nearly stationary. Light S/SW winds will lead to a robust sea breeze circulation developing within the next few hours. && .MARINE... Today-Friday...(previous) Favorable boating conditions are forecast to persist across the local waters for the upcoming week with weak winds. Seas 2 feet nearshore, and up to 3 feet offshore. The sea breeze will develop each afternoon, shifting winds SE/S behind it at 10-15 knots. The highest coverage of showers/storms will focus inland through Wednesday, then some showers/storms could push offshore late week. Cloud-to-ground lightning strikes and a few wind gusts to 35 knots will be the main threats to mariners. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 75 91 75 / 50 30 40 20 MCO 95 76 94 76 / 60 40 60 20 MLB 91 77 92 76 / 50 30 40 20 VRB 92 74 92 75 / 50 30 40 20 LEE 94 77 93 77 / 60 40 60 20 SFB 93 76 94 76 / 60 40 60 20 ORL 94 78 94 78 / 60 40 60 20 FPR 92 74 92 74 / 50 30 40 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Smith LONG TERM....Sedlock AVIATION...Smith
Hazardous weather outlook, Jul 26, 4:30 AM EDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 430 AM EDT Mon Jul 26 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-261600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 430 AM EDT Mon Jul 26 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A southerly flow of increasing moisture will lead to development of numerous afternoon showers and lightning storms across east central Florida, with the highest coverage expected near and west of Interstate 95, south of Lake Kissimmee and Melbourne. Today's storms will move slowly north at around 5 mph, and be capable of producing frequent cloud to ground lightning strikes, torrential downpours, and wind gusts of 40 to 45 mph. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Because of the slow and erratic storm motion expected today, rainfall totals of 1 to 3 inches will be possible in the most intense storms. This may cause localized flooding of roads and other poorly drained urban and low lying areas. Never drive into an area where water covers the road. .MARINE THUNDERSTORM GUST IMPACT... The threat for thunderstorm wind gusts to around 35 knots on inland lakes, the Intracoastal Waterway and adjacent Atlantic waters. the threat is expected to be a little higher over the interior west of Interstate 95 during the mid to late afternoon. .EXCESSIVE HEAT IMPACT... The combination of high temperatures in the lower to mid 90s with high humidity will lead to afternoon heat index values reaching 105 degrees in some locations across east central Florida. If you will be engaged in any outdoor activity, work or leisure, be sure to remain hydrated and take frequent indoor rest breaks, preferably in an air conditioned room. .RIP CURRENT IMPACT... There will be a Moderate Risk of dangerous rip currents at the central Florida Atlantic beaches today. While rip currents will be present all day, the threat will be highest from 130 PM through 730 PM due to tidal effects. Always swim within sight of a lifeguard and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered afternoon and early evening lightning storms are forecast each day through next weekend. Frequent cloud to ground lightning strikes, torrential downpours, and wind gusts up to 40 mph will be the main threats. Localized poor drainage flooding is possible in areas that receive heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, spotters are requested to report any rainfall amounts in excess of two inches, or observation of flooding to the National Weather Service in Melbourne. Cristaldi
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.